MAUDE Adverse Event Report: OUTSET MEDICAL, INC. TABLO HEMODIALYSIS SYSTEM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OUTSET MEDICAL, INC. TABLO HEMODIALYSIS SYSTEM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number PN-0003000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 07/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the instructions for use (ifu) with the tablo system includes, but are not limited to, other, more serious, complications arising from dialysis, such as hemorrhage, air embolism, acidosis, alkalosis or hemolysis, can cause serious patient injury or death.Outset medical, inc.Technical support engineer (tse) reviewed site system logs with a procedure date of (b)(6) 2022, and verified that there was no issue with the system which caused the patient event.The console is operating as intended after the event.A review of production records for this unit did not note any manufacturing nonconformances that would contribute to a product.
 
Event or Problem Description
It was reported by the nurse that an alarm, dialyzer_blood_leak occurred during a patient treatment.The treatment was ended and the nurse could not return the patient's blood after nurse checked with blood leak strips and it was positive for blood.A new treatment was restarted with a new cartridge.Again, the same alarm occurred a second time and the treatment ended again.The nurse was unable to return the patient's blood a second time, resulting in blood loss of approximately 400ml in total.It was reported that the patient coded between swapping cartridges, the care personnel initiated cardiopulmonary resuscitation (cpr) and the patient was resuscitated and moved to the intensive care unit (icu).Per the information received from the customer site, it is unknown if the patient coding was related to tablo or patient.
 
Additional Manufacturer Narrative
Results: the two blood leak alarms did alarm at 15 seconds after blood detector /monitor (bd/bdm) went below the threshold of 800 which is functioning as intended.Outset mechanical engineer did notice that right after calibration when dbc=0 and before flow balancing, bd/bdm value drops significantly and in fact below 800 but not long enough to meet the 15 second alarm excursion time.During flow balancing bd/bdm recover as expected, but then immediately after bd/bdm drop again triggering the blood leak alarm at that time.This happens for both cartridges which may be an indication both dialyzers were bad; however, this was not able to be confirmed.Conclusion: evaluation of the returned blood detector (bld) sensor revealed that the sensor appears to be operating correctly after internal testing.It triggered blood leak alarm nine times at 0.45 ml/min (25% hematocrit).14-16 second excursion time (logging rate).Thresholds/bd values look as expected.Gain: 0 led: 370, 435 (power cycle).

Brand Name
TABLO HEMODIALYSIS SYSTEM
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OUTSET MEDICAL, INC.
3052 orchard drive
san jose CA 95134
Manufacturer (Section G)
OUTSET MEDICAL, INC.
3052 orchard drive
san jose CA 95134
Manufacturer Contact
lance mattoon
3052 orchard drive
san jose, CA 95134
6692318200
MDR Report Key15321859
Report Number3010355846-2022-00075
Device Sequence Number5165338
Product Code KDI
UDI-Device Identifier00850001011112
UDI-Public(01)00850001011112(11)190426
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190793
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPN-0003000
Device Catalogue NumberPN-0003000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown